This could be tinea versicolor which is a common fungal infection that often affects adolescents and sometimes in children. The term versicolor refers to the fact that it causes the affected skin to change color and become either lighter or darker than surrounding skin. The most common areas it affects are the shoulders, back, and chest. The face is usually spared, although sometimes children can get it there.
Factors that can cause the fungus to become more visible include high humidity and immune or hormone abnormalities. The rash of tinea versicolor tends to linger even after successful treatment, especially if the spots are lighter than surrounding skin. Diagnosis is usually through microscope analysis of the skin scrapings. If it persists, it is best to see your doctor for further evaluation and management.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.